Alert archive / Texas / Small Craft Advisories in 2016

Small Craft Advisory 43, NWS Brownsville, TX

November 19, 2016

NWS Brownsville, TX issued this small craft advisory at Nov 19, 2016, 9:39 AM CST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Nov 19, 2016, 9:39 AM CST (15:39 UTC)
Expired
Nov 19, 2016, 9:00 PM CST
In force
11 hr
Issued by
NWS Brownsville, TX

The text

As transmitted.

720 
WHUS74 KBRO 191539
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
939 AM CST SAT NOV 19 2016

...HAZARDOUS MARINE CONDITION CONTINUE THROUGH THE AFTERNOON...

.GALE CONDITIONS ENDING THIS MORNING HOWEVER HIGH PRESSURE 
CONTINUES TO BUILD SLOWLY SOUTH OVER SOUTH TEXAS TODAY MAINTAINING
 STRONG NORTHERLY WINDS AND VERY HIGH SEAS ACROSS THE COASTAL 
WATERS. THE ADVERSE CONDITIONS TO PERSIST THROUGH THE AFTERNOON 
AND INTO THE EARLY EVENING HOURS. 


GMZ130-132-135-192100-
/O.NEW.KBRO.SI.Y.0043.161119T1539Z-161119T2100Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
939 AM CST SAT NOV 19 2016

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY FOR WINDS, WHICH IS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON. 

* WINDS...NORTH WINDS 20 TO 25 KNOTS SOME GUSTS 30 KNOTS.
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ150-155-170-175-192200-
/O.NEW.KBRO.SC.Y.0043.161119T1539Z-161120T0300Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
939 AM CST SAT NOV 19 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

* WINDS...NORTH 20 TO 27 KNOTS GUSTS TO 32 KNOTS

* WAVES/SEAS...8 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
030 
WHUS74 KBRO 192057
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
257 PM CST SAT NOV 19 2016

...HAZARDOUS MARINE CONDITION CONTINUE THROUGH THE AFTERNOON...

.WINDS AND SEAS REMAINING HIGH BUT SHOWING TRENDS OF LOWERING AS
HIGH PRESSURE SLOWLY BUILDS SOUTH. CONDITIONS IMPROVING THROUGH
THE EVENING AS THE CENTER OF THE RIDGE NEARS THE COASTAL BEND.


GMZ130-132-135-192200-
/O.EXP.KBRO.SI.Y.0043.000000T0000Z-161119T2100Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
257 PM CST SAT NOV 19 2016

...SMALL CRAFT ADVISORY FOR WINDS WILL EXPIRE AT 3 PM CST THIS
AFTERNOON...

SMALL CRAFT SHOULD CONTINUE TO EXERCISE CAUTION WITH NORTH WINDS
REMAINING 15 TO 20 KNOTS THROUGH THE EARLY EVENING. BAY WATERS
REMAINING CHOPPY.


$$

GMZ150-155-170-175-200300-
/O.CON.KBRO.SC.Y.0043.000000T0000Z-161120T0300Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
257 PM CST SAT NOV 19 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* WINDS...NORTH 20 TO 25 KNOTS GUSTS TO 30 KNOTS

* WAVES/SEAS...8 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Nov 19, 5:14 AM CST, 4 hours 25 minutes earlier.

Area forecast discussion, Nov 19, 5:14 AM CST, 4 hours 25 minutes before
Area Forecast Discussion...UPDATED
National Weather Service BROWNSVILLE TX
514 AM CST Sat Nov 19 2016

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...A few lingering mid level clouds persist in the
aftermath of a cold frontal passage last night. Otherwise, will
see moderate and gusty north winds much of the day as skies
continue to clear. VFR TAFs.

&&

.PREV DISCUSSION... /issued 411 AM CST Sat Nov 19 2016/

SHORT TERM (Today through Sunday): Drier and cooler conditions will
dominate the weather over the next 36 hours in the wake of a cold
front. Skies will clear quickly today, with moderate north winds and
high temperatures in the 60s. Clear skies with light north winds
will prevail tonight, with low temps mainly in the 40s, except for
50s right along the coast. It will be sunny and warmer on Sunday
with high temperatures in the upper 60s to lower 70s, with light
north winds shifting to east late in the day as high pressure shifts
to the east.

LONG TERM (Sunday Night through Friday): The main event in the
long term portion of the forecast will be the passage of another
cold front through Deep South Texas and the Rio Grande Valley
Tuesday night through Wednesday morning, and the subsequent return
of that boundary north as a warm front on Friday. Isolated to
scattered showers and thunderstorms are forecast for all or
portions of the BRO CWFA from Tuesday through Wednesday and again
on Friday. Otherwise, the remainder of the forecast will be dry.
Rapidly moderating and warming temperatures early in the long term
forecast period will be tempered to more near normal values by the
cold front passage.

MARINE (Today through Sunday): Strong north winds and high seas are
ongoing behind a cold front now south of the area. Kept the gale
warning through the next CWF issuance even though it looks
marginal right now. Small craft advisory conditions will need to
be extended through the day and into tonight. Winds will veer to
east Sunday as high pressure shifts east.

Sunday Night through Friday: Generally moderate winds and seas are
expected along the Lower Texas Coast during the period due to an
enhanced pressure gradient and the passage of a cold front. Small
Craft Exercise Caution and Small Craft Advisory are likely to be
needed for much of the period, with the most adverse conditions
anticipated Tuesday, Tuesday night, and Wednesday.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory for winds until 9 AM CST this morning for
     GMZ130-132-135.

     Gale Warning until 9 AM CST this morning for GMZ150-155-170-175.

&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

54/66/65
Hazardous weather outlook, Nov 19, 4:25 AM CST, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
425 AM CST SAT NOV 19 2016

TXZ248>257-201030-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
425 AM CST SAT NOV 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A HIGH RISK OF RIP CURRENTS AT AREA BEACHES TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE AN ELEVATED RIP CURRENT RISK THE ENTIRE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-201030-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
425 AM CST SAT NOV 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT

A GALE WARNING IS IN EFFECT FOR THE GULF WATERS THIS MORNING.
SMALL CRAFT ADVISORY CONDITIONS WILL PERSIST ON THE GULF AND THE
LAGUNA MADRE TODAY...EXTENDING INTO TONIGHT ON THE GULF WATERS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SMALL CRAFT EXERCISE CAUTION TO LOW END SMALL CRAFT ADVISORY
CONDITIONS WILL BE POSSIBLE ON THE GULF WATERS FROM MONDAY NIGHT
THROUGH WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 18, 8:07 PM CSTSpecial Weather StatementBROHidalgo, Kenedy, Willacy53 min
Nov 18, 8:14 PM CSTSpecial Marine WarningBRO2 hr
Nov 18, 8:57 PM CSTSpecial Weather StatementBROCameron, Hidalgo, Willacy93 min
Nov 18, 9:46 PM CSTSpecial Weather StatementBROCameron44 min
Nov 19, 9:39 AM CSTSmall Craft Advisory for WindsBRO5 hr

Nearby

Small Craft Advisories in Texas, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.